MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY

BARD ACCESS SYSTEMS DOT PG PRO 20G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY
Model Number F120101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of inability to advance the guidewire was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter assembly.The sample was received assembled with the catheter overlaying the needle shaft.Blood residue was observed within the catheter.A diagonally aligned split was observed in the catheter tubing near the distal tip.The catheter appeared deformed in the vicinity of the split.Microscopic inspection of the catheter split revealed sharply defined fracture features.Catheter bunching was observed in the vicinity of the split.Attempts to advance the guidewire were unsuccessful.Following removal of the catheter from the needle, microscopic inspection of the needle notch revealed it to be fully occluded by blood products.Microscopic inspection of the needle bevel revealed a region of increased luster along the distal interior edge.The catheter damage was consistent with retraction of the catheter against the needle bevel.The inability to advance the guidewire was caused by blood product occlusion of the needle shaft.It appeared that during attempted placement, both the guidewire and needle were retracted.The needle shaft became occluded by blood products during that attempt, which prevented subsequent guidewire advancement.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of rebt2034 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (rebt2034) have been reported from two facilities.
 
Event or Problem Description
It was reported that the guidewire was missing.No patient injury reported, only required additional sticks.On 03/26/2018- evaluation found that the needle punctured the catheter.

Brand Name
DOT PG PRO 20G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7444879
Report Number3006260740-2018-00748
Device Sequence Number19323584
Product Code FOZ
UDI-Device Identifier00801741110580
UDI-Public(01)00801741110580
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120101
Device Catalogue NumberF120101
Device Lot NumberREBT2034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1